Today was my fourth Wegovy injection, and 3 out of 4 times the medication ran back out the injection site. I’m a critical care nurse of 40 years experience, and I’ve really not encountered this before. Apparently, it’s a common problem with injection pens, and according to studies by the National Institute of Health it happens 44% of the time! My doctor, nurse practitioner, and pharmacist basically said other than holding the needle in 10 seconds afterwards, there isn’t much you can do about it. Doesn’t matter if I use my leg or abdomen. I’ve lost a little weight, so I must be getting a partial dose, but for what it costs I want to burst into tears watching it run off my skin. Any thoughts or suggestions? I think this drug might actually work for me if I were receiving the entire dose.
Semaglutide - Does anyone else have a problem with medication leaking out of their injection site?
Question posted by Suznkatz on 30 Dec 2021
Last updated on 25 September 2023
I am currently using Saxenda 30mg, which has a pen similar to the Ozempic pen. I have observed that if I inject more than 6mg, the pen tends to leak. The leakage increases with higher injection amounts. However, I have discovered a workaround to ensure I receive my full 30mg dose. I divide the dose into five separate injections of 6mg each. While this method requires using more needles, it minimizes any loss of the medication.
YES!!! I thought what am I doing wrong ? this is my 2nd week of that issue, I have spoke to wegovy/novo and they said I would get another pen and send this one back, I have the best luck on my left side of my belly, Right side of my stomach - nope and it hurts there for some reason?
There was enough leakage that i just took another pen and used it?
not sure if that is ok or not ?
Thank the Lord I found this topic I thought I messed up!
I also had a problem with my second WEGOVY shot it leaked out after I pressed the tube in my stomach.
I called my pharmacist I was told to call WEGOVY can get replacement.
Today is going on my 3rd day having the leakage do I wait take the next shot in a week or use another shot now and hope for a replacement.
This has been about the third to fourth time this has happened to me. Every time it has been when I injected in my left thigh. Never had an issue any other area. It’s so frustrating determining did the medicine go in, how much, did I just este a whole week? I definitely did not get entire dose as I felt and watched it drip down.
I had problems with leakage after injecting in the abdomen with Wegowy auto injector and raised it with the company many times.
In the end I had to stop it as did not achieve wt loss and insurance would not cover.
I started using Monjauro and have never had this problem for 6 months now.
Monjauro deliver system is very good and does not have the problem with Wegowy injector.
Wegowy was also very painful to administer as well.
I’ve been taking WEGOVY for quite a while and have had several issues will leakage. I have changed from stomach to thigh, positioning and pressure. Today with this injection I doubt if I got any of it in me as when I pulled the injector pen off my leg it all the medication
ran down my leg. A week of no medication ………. Frustrating for sure.
I have injected twice and waited well over 40+ seconds at the injection site and one in the stomach and pinched the area and laid down and once in the leg sitting and pulled the area tight. I even had my niece come over that is a nurse and double checked with her when I did it the second time since the first time it leaked so both times now big puddles at the site. I have t lost weight yet and I have been eating for months before around 800 to 1200 a day and the same thing with Wegovy. I haven’t noticed any difference in how I feel or my hunger. I am very frustrated and worried the medicine is not going in when my cost was $1527 for the month. My husband won’t approve another month with extremely little difference in my weight when I have been limiting how and what I eat anyway. I have emailed and texted my support person at Wegovy with no response. I guess my next step is the 800 number. The delivery system is to me faulty!
I had difficulty with my second stomach injection. I tried to keep consistent pressure so that the needle doesn’t retract completely, but even after waiting at least 20 seconds after the yellow window filled, I still had a lot of liquid squirt out of myself and the injector after removing the pen. It seems like you have to use SO much pressure to deploy the pen and I wonder if releasing pressure even just a little makes the needle retract completely. I don’t know exactly how the mechanism works, as in if it retracts the needle after the shot is done, or if releasing pressure on the grey cap retracts it. I gave myself Copaxone subQ injections daily for 10 years (so not my first rodeo haha) and their injector doesn’t retract the needle when you release pressure, so once you press the button you can release and the needle injects just under the skin. I was pretty upset to see the medication drip out.
My Pharmacist said to try my upper thigh instead of my stomach as there is much less fat tissue there, and perhaps having a firmer area to inject will make the injector work more properly. She said I should save that pen for now and report my experience with the manufacturer since she said I did the injection according to instructions. I almost think it would be easier to not have an injector at all and just do them by hand. I’ll look back at this to see how everyone does with this!
I also inject in my stomach, as I have just found this to be easier for me.
Just as Winsun, had suggested keep your skin “taut”, I also wait for the alcohol to dry before I inject. Although, I always wait for the pen to click without adding pressure afterwards, & count to 30 seconds by one-one thousand and so forth. I have had no spillage when doing it this way. I hope this helps.
I have also been an emergency room nurse for 20 ++ years. I just started this medication and my doctor didn't give me a pen... I draw up the medication from a vial using an insulin syringe. No problems with leakage... maybe you could request that instead of the autoinjector.
I am also an RN, so 1) I didn't expect the injection to go smoothly:
2) after I swabbed my stomach area, waited for it to dry so pen wouldn't slip
3) I held and pushed the pen in as hard as I could for as long as 5 mts.
4) keeping skin somewhat taut w. 2 fingers, but not pinching, so as to reduce internal resistance.
5) asked my husband to look at the window to ensure it was done, so that I would NOT have to move.
First time user of Wegovy and had 2 dosages in the past 2 weeks. First time I tried abdomen, second time I tried in my thigh. Both the times after I injected everything back flowed and spilled. I waited 15 seconds after the yellow mark stopped moving. I slowly removed the pen and noticed a full teaspoon of medicine spilled and I am sure none of these medication went inside. I couldn’t see any difference with this medication because everything leaked.
I had used ozempic every week for the past 6 months and had no issues. Since I am not diabetic, and the insurance weren’t approving Ozempic, the doctor put me on Wegovy. But I am not getting my dosage. I need tips on how to administer the pen without backflow. Health Care providers and experts, Please help with your inputs. I watched YouTube videos and followed as mentioned in the Wegovy pen instructions. Such an expensive pen, but not getting the benefits of it.
I had that experience the first time, after that I always hold it more firmly, and after it clicks the second time I hold it in an extra 5-10 seconds - it seems like the yellow bar doesn’t completely stop at the second click.
Hi, this happened to me this morning. I can say that I was pressing much harder this time then the previous times. Typically I push it in very lightly and keep light pressure on it. I did it much harder today and it left a ring imprint on my skin and some leaked back out. I also took Excedrin this morning, so it bled and bruised as well. Maybe that made a difference too.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.